Alert archive / Alabama / Tornado Warnings in 2008
Tornado Warning 106, NWS Mobile, AL
NWS Mobile, AL issued this tornado warning at Sep 1, 2008, 7:07 AM CDT for Baldwin County, Mobile County, Washington County, Alabama. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2008, 7:07 AM CDT (12:07 UTC)
- Expired
- Sep 1, 2008, 7:47 AM CDT
- In force
- 40 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Baldwin County, AL, Mobile County, AL, Washington County, AL
The radar
The Mobile radar (KMOB), 27 km from the middle of the area, began a volume at 12:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 1, 6:30 AM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 0.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 196 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 494 m²/s²
- 0-3 km storm-relative helicity
- 553 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KMOB 011207
TORMOB
ALC003-097-129-011300-
/O.NEW.KMOB.TO.W.0106.080901T1207Z-080901T1300Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MOBILE AL
707 AM CDT MON SEP 1 2008
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* TORNADO WARNING FOR...
WEST CENTRAL BALDWIN COUNTY IN SOUTHWEST ALABAMA...
NORTHERN MOBILE COUNTY IN SOUTHWEST ALABAMA...
EXTREME SOUTH CENTRAL WASHINGTON COUNTY IN SOUTHWEST ALABAMA...
* UNTIL 800 AM CDT
* AT 703 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 4 MILES EAST OF
STEELWOOD...OR ABOUT 13 MILES SOUTH OF BAY MINETTE...MOVING
NORTHWEST AT 46 MPH.
* THE TORNADO WILL BE NEAR...
HURRICANE BY 720 AM CDT...
CREOLA AND I65 AND US 43 BY 735 AM CDT...
TURNERVILLE BY 745 AM CDT...
GULFCREST BY 750 AM CDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS ON THE LOWEST FLOOR OF A
STURDY BUILDING...PREFERABLY IN AN INTERIOR HALLWAY OR A ROOM SUCH AS
A CLOSET OR BATHROOM. IF POSSIBLE...GET UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. USE BLANKETS OR PILLOWS TO COVER YOUR BODY
AND ALWAYS STAY AWAY FROM WINDOWS. IN ADDITION TO THE TORNADO...THIS
STORM IS CAPABLE OF PRODUCING LARGE DAMAGING HAIL OR DAMAGING
STRAIGHT LINE WINDS.
IF YOU ARE IN MOBILE HOME...EVACUATE IT AND GET ON THE LOWEST FLOOR
OF A NEARBY STURDY BUILDING OR IN AN UNDERGROUND STORM SHELTER. IF NO
SUBSTANTIAL SHELTER IS AVAILABLE AND A TORNADO IS FAST APPROACHING...
SEEK SHELTER IN A CULVERT...DITCH OR LOW DEPRESSION AND COVER YOUR
HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY AFTERNOON
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
LAT...LON 3076 8799 3078 8800 3077 8801 3096 8843
3116 8827 3070 8764 3063 8771
TIME...MOT...LOC 1207Z 126DEG 40KT 3072 8776
$$1 follow-up statement
000
WWUS54 KMOB 011247
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
747 AM CDT MON SEP 1 2008
ALC003-097-129-011257-
/O.CAN.KMOB.TO.W.0106.000000T0000Z-080901T1300Z/
WASHINGTON AL-BALDWIN AL-MOBILE AL-
747 AM CDT MON SEP 1 2008
...THE TORNADO WARNING FOR NORTHERN MOBILE...WEST CENTRAL BALDWIN AND
EXTREME SOUTH CENTRAL WASHINGTON COUNTIES IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY AFTERNOON
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
LAT...LON 3076 8799 3078 8800 3077 8801 3096 8843
3116 8827 3070 8764 3063 8771
TIME...MOT...LOC 1247Z 126DEG 40KT 3098 8818
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this tornado warning went out at Sep 1, 6:59 AM CDT, 8 minutes earlier.
Area forecast discussion, Sep 1, 6:59 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
659 AM CDT MON SEP 1 2008
.UPDATE...HAVE UPDATED THE ZONES TO INCLUDE TORNADO WATCH # 877 IN
EFFECT UNTIL 4 PM CDT. NO OTHER CHANGES AT THIS TIME. /10
&&
.......................PREVIOUS DISCUSSION..........................
.SHORT TERM TODAY AND TONIGHT...APOLOGIZE FOR THE DELAY IN ALL OF
THE PUBLIC PRODUCTS...BUT WANTED TO GET ALL THE LATEST ON GUSTAV
BEFORE TRANSMITTING. HURRICANE GUSTAV WILL BE MAKING LANDFALL BY
MIDDAY OVER THE SOUTHEAST COAST OF LOUISIANA COAST...NOT FAR WEST OF
GRAND ISLE. WELL EAST OF THE CENTER...WILL SEE RAINBANDS AND SQUALLY
WEATHER ROTATING IN OFF THE GULF. WE FORECAST THE HIGHEST
PRECIPITATION CHANCES OVER THE SOUTHWEST HALF OF THE AREA TODAY AND
TONIGHT. SOME OF THE RAIN BANDS WILL CONTAIN HEAVY RAINS WITH
OCCASIONAL TROPICAL STORM FORCE WIND GUSTS. EXCESSIVE RAINS COULD
FORM WHERE RAIN BAND DETACHMENT SETS UP AND PERSISTS FOR SEVERAL
HOURS OVER THE SAME AREAS. WILL HAVE A FLASH FLOOD WATCH OUT FOR
THOSE ZONES WHERE WE EXPECT THIS POTENTIAL. GRIDDED WEATHER WILL ALSO
CONTAIN THE POTENTIAL OF TORNADOES OVER THE COASTAL COUNTIES AND
SOUTHEAST MISSISSIPPI AS THESE AREAS LOOK TO HAVE THE HIGHEST
PROBABILITY OF IMPACTS FROM THESE AND CLOSEST TO THE FAVORED
EAST/NORTHEAST SIDE OF GUSTAVS CIRCULATION. TIDAL FLOODING
...DANGEROUS RIP CURRENTS AND INSTANCES OF BEACH EROSION WILL ALSO
PRESENT HAZARDS TODAY. FOR MORE SPECIFIC INFORMATION ON WHAT IS
EXPECTED...REFER TO THE LOCAL STATEMENTS ISSUED BY THE NATIONAL
WEATHER SERVICE IN MOBILE ALABAMA. /10
.LONG TERM TUESDAY THROUGH SUNDAY...SOME FORECAST CHALLENGES IN
THE MEDIUM RANGE WEATHER PICTURE. ALTHOUGH GUSTAV WILL BE WEAKENING
OVER WEST CENTRAL LOUISIANA OR EAST TEXAS TUESDAY...WOULD NOT BE
SURPRISED TO SEE A DETACHED RAINBAND THAT BECOMES QUASI-STATIONARY
OVER SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA.
IF THIS SETS UP...EXCESSIVE RAINS WOULD BE LIKELY. HEADING INTO THE
MIDDLE OF THE WEEK...STRENGTHENING MID LEVEL HEIGHTS OVER THE MID
ATLANTIC...COUPLED WITH HANNA NEAR THE BAHAMAS...FAVORS A WESTWARD
EXPANSION OF INCREASED SUBSIDENCE OVER THE SOUTHEAST AND A NET
DECREASE IN PRECIPITATION PROBABILITIES BY THURSDAY. BY FRIDAY...
LEFTOVER MOISTURE BY GUSTAV LOOKS TO BE SHEARED EASTWARD WITH
CHANCES OF SHOWERS AND THUNDERSTORMS COMING BACK UP FRIDAY AND
SATURDAY. WE ANTICIPATE NO PROBLEMS WITH HANNA. SAW NO REASON TO
DEVIATE FROM THE EXTENDED RANGE FORECASTS FOR TEMPERATURES WHICH ARE
NOT THAT FAR FROM SEASONAL NORMALS. /10
&&
.AVIATION...TAF SITES WILL SEE MVFR CONDITIONS PREVAILING
OCCASIONALLY LOWERING TO IFR IN SQUALLS. TROPICAL STORM FORCE WINDS
WILL BE HAZARDOUS FOR ASCENT AND DESCENT.
&&
.MARINE...MAJOR HURRICANE GUSTAV WILL MAKE LANDFALL AROUND MIDDAY
TODAY ON THE SOUTHEAST LOUISIANA COAST. MARINERS ARE URGED TO REMAIN
IN PORT AND CLOSELY MONITOR THE NATIONAL HURRICANE CENTER FORECASTS
AND ADVISORIES CONCERNING THIS DANGEROUS HURRICANE. GUSTAV WEAKENS AS
IT CONTINUES MOVING INLAND ACROSS LOUISIANA AND INTO EASTERN TEXAS
TONIGHT THROUGH FRIDAY. THE STRONG SOUTHEAST WINDS OVER THE MARINE
AREA WILL SUBSIDE BELOW 20 KNOTS ON TUESDAY WITH SEAS SUBSIDING BELOW
7 FEET BY TUESDAY EVENING...WITH WINDS AND SEAS CONTINUING TO SUBSIDE
THROUGH FRIDAY.
&&
.FIRE WEATHER...NO HEADLINES. /10
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 83 76 83 75 / 100 90 80 60
PENSACOLA 85 77 84 73 / 100 70 70 50
DESTIN 84 77 86 74 / 80 50 70 40
EVERGREEN 85 72 84 70 / 70 50 60 40
WAYNESBORO 85 73 84 71 / 90 80 80 70
CAMDEN 86 72 85 70 / 70 50 70 40
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
ZONES: LOWER BALDWIN...LOWER MOBILE...UPPER BALDWIN...AND
UPPER MOBILE.
FLASH FLOOD WATCH UNTIL 7 PM TUESDAY FOR THE FOLLOWING ZONES:
LOWER BALDWIN...LOWER MOBILE...UPPER BALDWIN...UPPER
MOBILE...AND WASHINGTON.
TROPICAL STORM WIND WARNING UNTIL 1 AM TUESDAY FOR THE FOLLOWING
ZONES: AND WASHINGTON.
FL...FLASH FLOOD WATCH UNTIL 7 PM TUESDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.
TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
ROSA...COASTAL WALTON...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
MS...FLASH FLOOD WATCH UNTIL 7 PM TUESDAY FOR THE FOLLOWING ZONES:
GEORGE...GREENE...PERRY...STONE...AND WAYNE.
TROPICAL STORM WIND WARNING UNTIL 1 AM TUESDAY FOR THE FOLLOWING
ZONES: GEORGE...GREENE...PERRY...STONE...AND WAYNE.
GM...TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL
FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
PASCAGOULA MS FROM 20 TO 60 NM.
&&The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 2:43 AM CDT | Special Marine Warning | MOB | 47 min | |
| Sep 1, 2:51 AM CDT | Special Marine Warning | MOB | 39 min | |
| Sep 1, 3:00 AM CDT | Tornado Warning | MOB | Baldwin, Mobile | 60 min |
| Sep 1, 3:28 AM CDT | Special Marine Warning | MOB | 62 min | |
| Sep 1, 3:31 AM CDT | Tornado Warning | MOB | Baldwin | 44 min |
| Sep 1, 4:21 AM CDT | Special Marine Warning | MOB | 54 min | |
| Sep 1, 4:27 AM CDT | Special Marine Warning | MOB | 48 min | |
| Sep 1, 4:35 AM CDT | Tornado Warning | MOB | Baldwin | 55 min |
| Sep 1, 4:48 AM CDT | Special Marine Warning | MOB | 42 min | |
| Sep 1, 5:23 AM CDT | Special Marine Warning | MOB | 97 min | |
| Sep 1, 5:25 AM CDT | Tornado Warning | MOB | Baldwin | 50 min |
| Sep 1, 5:31 AM CDT | Tornado Warning | MOB | Baldwin | 59 min |
| Sep 1, 5:46 AM CDT | Tornado Warning | MOB | Baldwin, Mobile | 59 min |
| Sep 1, 6:21 AM CDT | Tornado Warning | MOB | Baldwin, Mobile, Washington | 39 min |
| Sep 1, 6:28 AM CDT | Tornado Warning | MOB | Baldwin, Mobile | 62 min |
| Sep 1, 6:31 AM CDT | Tornado Warning | MOB | Baldwin | 44 min |
| Sep 1, 6:49 AM CDT | Tornado Warning | MOB | Baldwin, Mobile | 41 min |
| Sep 1, 7:01 AM CDT | Tornado Warning | MOB | Baldwin, Mobile | 44 min |
| Sep 1, 7:40 AM CDT | Tornado Warning | MOB | Baldwin | 50 min |
| Sep 1, 8:12 AM CDT | Tornado Warning | MOB | Baldwin | 63 min |
| Sep 1, 8:14 AM CDT | Tornado Warning | MOB | Baldwin | 61 min |
| Sep 1, 8:24 AM CDT | Tornado Warning | MOB | Baldwin | 51 min |
| Sep 1, 8:32 AM CDT | Tornado Warning | MOB | Baldwin | 43 min |
| Sep 1, 8:38 AM CDT | Tornado Warning | MOB | Baldwin | 52 min |
| Sep 1, 8:39 AM CDT | Tornado Warning | MOB | Baldwin, Mobile | 38 min |
| Sep 1, 8:49 AM CDT | Tornado Warning | MOB | Baldwin | 27 min |
| Sep 1, 11:35 AM CDT | Coastal Flood Warning | MOB | 22 hr | |
| Sep 1, 11:35 AM CDT | Tornado Warning | MOB | Baldwin, Mobile | 9 min |
| Sep 1, 11:45 AM CDT | River Flood Warning | MOB | Mobile | 34 hr |
| Sep 1, 12:21 PM CDT | Tornado Warning | MOB | Baldwin | 24 min |
| Sep 1, 12:25 PM CDT | River Flood Warning | MOB | Baldwin | 28 hr |
| Sep 1, 12:27 PM CDT | Tornado Warning | MOB | Baldwin | 33 min |
| Sep 1, 12:46 PM CDT | Tornado Warning | MOB | Washington | 44 min |
| Sep 1, 12:50 PM CDT | Tornado Warning | MOB | Baldwin | 40 min |
| Sep 1, 12:52 PM CDT | Tornado Warning | MOB | Baldwin, Mobile | 38 min |
| Sep 1, 12:57 PM CDT | Tornado Warning | MOB | Covington | 33 min |
| Sep 1, 1:19 PM CDT | Tornado Warning | MOB | Baldwin, Mobile | 28 min |
| Sep 1, 1:26 PM CDT | Tornado Warning | MOB | Washington | 49 min |
| Sep 1, 1:39 PM CDT | Tornado Warning | MOB | Baldwin | 21 min |
| Sep 1, 1:48 PM CDT | Special Marine Warning | MOB | 42 min | |
| Sep 1, 2:05 PM CDT | Tornado Warning | MOB | Baldwin, Mobile | 40 min |
| Sep 1, 2:20 PM CDT | Tornado Warning | MOB | Washington | 25 min |
| Sep 1, 2:48 PM CDT | Tornado Warning | MOB | Baldwin | 42 min |
| Sep 1, 3:11 PM CDT | Flash Flood Warning | MOB | Baldwin, Choctaw, Clarke, Mobile, Washington | 3 hr |
| Sep 1, 3:20 PM CDT | Special Marine Warning | MOB | 25 min | |
| Sep 1, 3:43 PM CDT | Tornado Warning | MOB | Baldwin | 22 min |
| Sep 1, 4:20 PM CDT | Tornado Warning | MOB | Washington | 40 min |
| Sep 1, 4:38 PM CDT | Tornado Warning | MOB | Baldwin, Mobile | 52 min |
| Sep 1, 6:02 PM CDT | Flash Flood Warning | MOB | Baldwin, Choctaw, Mobile, Washington | 3 hr |
Nearby
Tornado Warnings in Alabama, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.